• question-icon

    Suggest treatment for rashes on the face

default
Posted on Wed, 2 Aug 2017 in Skin Hair and Nails
Question: My daughter is 22. She has been getting generalized hive type rash mostly to face, torso and back intermittently last 3weeks. She has been seen in the ER 4x times in last 3weeks. She is given IV corticosteroids when there and sx's improve. She is sent home and hives return within a few days. We have changed diet to fruit, vegetables and meats only - prepared at home. We have washed all clothes and linens. She has tried staying at a different house for a few days. She is on prednisone 40mg, three different antihistamines and sx's improve, but do not completely resolve.


She is also now having joint pain - worse in her hips.

I have uploaded most recent pictures, taken 24hours ago

doctor
Answered by Dr. Ivo Ditah 30 minutes later
Brief Answer:
THis is an allergy. Idenifying the cause is the most important thing to do!

Detailed Answer:
Hi,

I have reviewed her images attached. This is typical of an allergy. The main stay of treatment is identifying and eliminating from her. I am not sure what the exact cause is. This will require that every product be scrutinized as a possible cause. Withdrawing one at a time can help. If this is not helping, she can see an allergy specialist to test her for common allergens in the environment.

For now, continuing on prednisone is very important for symptoms control. As we continue and identify the cause, she will progressively get off it. Discuss the possibility of a referral to an allergy specialist with her doctors.

I hope this guides and helps. I wish you well. Feel free to follow up with me if need be.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ivo Ditah 8 minutes later
She already has an allergist that she has seen for several years. She had allergy testing for environmental allergies several years ago. She saw him again last week and he recommends allergy testing for foods, but cannot perform this testing until her sx's resolve, but her sx's seem to be getting worse.
doctor
Answered by Dr. Ivo Ditah 9 hours later
Brief Answer:
Medications will help control the symptoms and allow for testing!

Detailed Answer:
Hi,

Medications will control the ongoing flare. Thereafter, the tests would be done. There is really no way around but waiting for her to get better. If symptoms persist, we can add Zyrtec for more relief and control.

Keep me posted. I wish your daughter a speedy recovery.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ivo Ditah

Internal Medicine Specialist

Practicing since :2002

Answered : 3922 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Skin rash

doctor1 MD

my 9 year old son woke up with a skin rash small little bitty bumps on his forehead and th next day they came all overhis face and on his arms....

doctor1 MD

Hi Please help ! My 5 year old child has 2 days ago started with a swelling all over her Face and is very Red and hot but no Fever. Also her...

doctor1 MD

I keep getting these rashes sort of like prickly heat. first my skin gets hot and then I rash and get so itchy its insane...it also will be on 1...

doctor1 MD

Hi I have a strange rash that appears at no giving time but mostly shows up on either sides of my shoulders, back, chest, upper legs and buttock....

doctor1 MD

I have pain and swelling under my upper arm on both sides. I am 70 female.

doctor1 MD

Dear doctor thanks for your valuable reply however my further query is for last two weeks I have a mild rash under my eye which is persistent and...

doctor1 MD

I am getting skin rash after taking Bactrim. Hands, feet. Should I take Benadryl?

Get personalised answers from verified doctor in minutes across 80+ specialties

160 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Ivo Ditah
  • Q - What causes enlarged heart?

  • Q - What causes spotting after having sex?

  • Q - Suggest side effects of Premarin

  • Q - Suggest treatment for recurrent urinary tract infection

  • Q - Can Wimpat,Keppra and Lamictal be taken when BP is high?

  • Q - When can orgasm be experienced after a total hystorectomy?

  • Q - Is tremination of pregnancy at after 26 weeks advisable?

  • Q - What causes swelling at the injection site?

  • Q - Suggest treatment for Angioma

  • Q - What causes chronic Idiopathic thrombocytopenic purpura?

backtotop2